Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Pravastatin Cause Glucose Levels To Rise?

I am a 62-year old healthy female who takes Pravastatin. My cholesterol level was 249 before being put on that drug, and I have no other health issues--not overweight, no hypertension, diabetes, metabolic syndrome, etc. Get plenty of exercise, have a good diet of protein and not many carbs or surgar. Triglycerides, etc. are fine, and my total cholesterol has dropped to 150 while on the drug. Recently a routine blood test revealed that my blood glucose level had risen to 104 after being 94 a year ago. Could this be due to the Pravastatin, and is there anything I should do?
Mon, 31 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Pravastatin can increase the blood sugar levels and causes increased risk of diabetes.

Switching to another statin like Fluvastatin, which does not increase blood sugar levels can be tried at this point. Please follow up with your treating physician to discuss this.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Lekshmi Rita Venugopal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Pravastatin


Loading Online Doctors....
Can Pravastatin Cause Glucose Levels To Rise?

Hello, Pravastatin can increase the blood sugar levels and causes increased risk of diabetes. Switching to another statin like Fluvastatin, which does not increase blood sugar levels can be tried at this point. Please follow up with your treating physician to discuss this. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Lekshmi Rita Venugopal, General & Family Physician